Texas, 2006

Hail in Texas, May 5, 2006

May 5, 2006 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 4, 8:10 PM CST, 6 hours 40 minutes earlier.

Area forecast discussion, May 4, 8:10 PM CST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
910 PM CDT THU MAY 4 2006

.DISCUSSION...
UPDATE TONIGHT COMPLICATED BY A MYRIAD OF OUTFLOW BOUNDARIES WHICH
MAY SERVE AS A FOCUS FOR ADDITIONAL CONVECTION LATER TONIGHT.
LATEST SFC ANALYSIS SHOWING THE FRONTAL BOUNDARY STILL TO THE
NORTH OF OUR REGION AND IS BEST DEPICTED ALONG THE LEADING EDGE OF
STRATUS CLOUDS RUNNING EAST TO WEST FROM CENTRAL AR INTO CENTRAL
OK. WIND SHIFT LINE MUCH FURTHER SOUTH ORIENTED EAST TO WEST
ALONG OR JUST SOUTH OF THE I-20 CORRIDOR THIS EVENING. LATEST
MSAS/LAPS/RUC SHOWING THIS BOUNDARY QUITE WILL IN THE THETAE FIELD
AND THIS SHOULD BE THE FOCUS FOR ADDITIONAL CONVECTION LATER
TONIGHT. HAVING SAID THIS...LOWERED POPS SLIGHTLY DOWN SOUTH
TONIGHT BUT MORE TO THE NORTH WHICH IS NORTH OF THE OUTFLOW
BOUNDARY. LOW LEVEL JET IS FCST TO BE MUCH WEAKER TONIGHT THAN IN
NIGHTS PAST SO THIS WILL BE A DETRIMENT BUT WITH THE BOUNDARY IN
PLACE AND ANY CONVECTIVELY INDUCED VORTICES FROM EVENING
CONVECTION...FEEL LIKE HIGH POPS ARE JUSTIFIED TONIGHT DOWN SOUTH.
MADE NO OTHER SIGNIFICANT CHANGES TO THE GRIDS...UPDATE OUT
SHORTLY...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV 65 81 64 77 / 40 50 50 60
MLU 66 81 64 76 / 40 50 50 60
DEQ 61 76 61 72 / 20 40 50 60
TXK 63 75 61 71 / 20 40 50 60
ELD 63 78 61 73 / 40 40 50 60
TYR 65 79 64 78 / 40 50 50 60
GGG 65 78 64 76 / 40 50 50 60
LFK 66 87 67 85 / 50 50 50 60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13
Hazardous weather outlook, May 4, 11:00 AM CST, 15 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU MAY 4 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU MAY 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING OVER THE ENTIRE FOUR STATE REGION...ESPECIALLY WEST OF A DE
QUEEN ARKANSAS TO HEMPHILL TEXAS LINE.  THE MAIN SEVERE WEATHER
RISKS WILL BE HAIL...GREATER THAN THREE QUARTERS OF AN INCH...AND
DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR.

A DISTURBANCE...IN THE UPPER LEVELS OF THE ATMOSPHERE...WILL PUSH A
COLD FRONT INTO THE FOUR STATE REGION THIS AFTERNOON AND EVENING.
THIS FEATURE WILL COMBINE WITH OUTFLOW BOUNDARIES IN A VERY WARM...
MOIST...AND UNSTABLE AIRMASS...PRODUCING SHOWERS AND THUNDERSTORMS.
SOME OF THESE STORMS MAY BE SEVERE INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

REGARDING THUNDERSTORMS...
SEVERE WEATHER WILL REMAIN POSSIBLE OVER THE FOUR STATE REGION INTO
THIS WEEKEND...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE
WEATHER RISKS.

A FRONT IS FORECAST TO REMAIN NEARLY STATIONARY BETWEEN THE
INTERSTATE 30 TO THE INTERSTATE 20 CORRIDOR INTO SATURDAY.  AS UPPER
LEVEL DISTURBANCES CONTINUE TO INTERACT WITH BOUNDARIES IN A WARM...
MOIST...AND UNSTABLE AIRMASS...WE EXPECT THUNDERSTORMS TO DEVELOP
DURING THE AFTERNOON HOURS AND CONTINUE INTO THE NIGHT. SOME
THUNDERSTORMS COULD BECOME SEVERE.

REGARDING HEAVY RAINFALL...
WITH A FRONT REMAINING ALMOST STATIONARY ACROSS THE FOUR STATE
REGION...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE
SAME LOCATION...WITH LOCALLY HEAVY RAINFALL POSSIBLE. GIVEN THE
AMOUNT OF MOISTURE AVAILABLE IN THE ATMOSPHERE...HEAVY
RAINFALL WILL BE AN INCREASING RISK FOR FRIDAY AND SATURDAY.
WHILE FLASH FLOODING IS NOT EXPECTED AT THIS TIME...THE RAINFALL
COULD BE HEAVY ENOUGH SUCH THAT THE PONDING OF WATER ON AREA ROADWAYS
AND OTHER LOW LYING AREAS COULD OCCUR.

THE RISK OF HAZARDOUS WEATHER IS LOW SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

06

In the hours before

Local storm report, May 4, 9:14 PM CST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1014 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     ASHDOWN                 33.67N 94.13W
05/04/2006                   LITTLE RIVER       AR   BROADCAST MEDIA

            SEVERAL TREES DOWN ACROSS THE COUNTY INCLUDING TREES
            FALLING ACROSS TWO HOMES IN ASHDOWN.

&&

MBERRY

The radar

The Shreveport radar (KSHV), 145 km away, was scanning. The volume nearest the first event began at 08:50 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cherokee

When
May 5, 2:50 AM CST
Where
Cherokee County, Jacksonville
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.950, -95.267

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507610.